Alabama, 2004Damaging Wind in Alabama, June 12, 2004
June 12, 2004 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 12, 1:55 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 12, 1:55 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT SAT JUN 12 2004
.SHORT TERM...DEEPLY REFLECTED RIDGE SFC TO 500 MB EXTENDS FROM
SOUTH ALABAMA...ACROSS THE EASTERN GULF TO SOUTH FLORIDA. WELL TO
THE SOUTH...A MIDLEVEL LOW PRESSURE SYSTEM HAS DEEPENED A LITTLE
MORE TODAY OVER THE BAY OF CAMPECHE...BUT WE STILL SEE NO DISCERNABLE
SURFACE CIRCULATION IN THE OBSERVATIONS OR IN THE VISIBLE SATELLITE
PICS. FOR THE LATEST...ALSO REFER TO THE TROPICAL WEATHER OUTLOOK
FROM THE TROPICAL PREDICTION CENTER.
FOR TONIGHT WE EXPECT AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS
OVER THE INLAND AREAS TO WANE BY MID/LATE EVENING. PATTERN FOR
TOMORROW WILL BE VIRTUALLY IDENTICAL TEMP AND POP-WISE...SO NO
SIGNIFICANT CHANGES THERE...MAYBE A LITTLE BETTER COVERAGE OVERALL
POPWISE. THE MIDLEVEL LOW OVER THE SOUTHERN GULF IS EXPECTED TO MOVE
UP TOWARD THE UPPER TEXAS COAST ON MON...WITH OUR AREA ON THE WET
EASTERN SIDE WITH DEEP TROPICAL MOISTURE OVER THE ENTIRE FORECAST
AREA. WE WILL KEEP LIKELY POPS GOING MON INTO TUE. THE POTENTIAL
FOR HAIL/HIGH WINDS LOOKS MINIMAL GIVEN DEEPLY TROPICAL THERMODYNAMIC
PROFILES...ALTHOUGH AGAIN HEAVY RAINFALL WILL BE THE MAIN CONCERN AS
FAR AS ANY SEVERE WEATHER POTENTIAL GOES MON AND TUE.
&&
.EXTENDED...AS THE LOW MOVES INLAND TO THE WEST...IT WILL FILL AS
WE RETURN TO A MORE TYPICAL SETUP OF DIURNAL POPS AND TEMPS WED
THROUGH SAT. THE LATEST FULL RUN GFS HINTS AT A PATTERN SHIFT FRI
INTO SAT WITH A NORTHWESTERLY FLOW ALOFT GOING INTO NEXT WEEKEND.
THIS...IF IT PANS OUT...WOULD RETURN US TO A SETUP OF HAVING TO WATCH
FOR MCS DEVELOPMENT UPSTREAM. WE CAN PIN THAT DOWN THE CLOSER WE
GET.
&&
.MARINE...THE SURFACE HIGH OVER THE WESTERN ATLANTIC WILL CONTINUE TO
NOSE INTO THE EASTERN GULF OF MEXICO...WITH THAT MID LEVEL LOW NOTED
CLEARLY OVER THE SOUTHWESTERN GULF. DEEP CONVECTION TO THE
EAST OF THE LOW BETWEEN THE YUCATAN AND CUBA WILL MOVE NORTH
INTO THE MARINE AREA LATE SUNDAY INTO MONDAY. THE GFS HANDLES THE
MOISTURE PLUME WELL...BUT SUFFERS FROM GRIDSCALE FEEDBACK MAKING ITS
OVERALL HANDLING OF THE SPECIFIC HIGHER DETAIL FEATURES A LITTLE
MORE SUSPECT. IT WANTS TO GEN UP A SURFACE LOW OVER THE EASTERN GULF
MONDAY. WHILE WE WILL CONTINUE TO WATCH FOR THIS POTENTIAL...FOR NOW
WE THINK THE BEST COURSE OF ACTION WILL BE TO PIN OUR
FORECAST ON THE LARGER SCALE SETUP AND MAINTAIN THE GOING FORECAST
TREND OF INCREASING THE WINDS MONDAY AS THE MAIN UPPER LOW MOVES UP
TO THE WEST...SIGNIFICANTLY INCREASING THE COVERAGE OF SHOWERS AND
THUNDERSTORMS OVER THE MARINE AREA AS THE DEEP TROPICAL MOISTURE
PLUME MOVES ACROSS.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 75 90 74 87 / 20 50 50 70
PENSACOLA 76 89 76 86 / 20 50 50 70
DESTIN 79 87 79 85 / 20 50 50 70
EVERGREEN 72 91 71 87 / 20 40 50 60
WAYNESBORO 71 91 71 87 / 20 40 50 60
CAMDEN 71 91 71 87 / 20 40 50 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
05/GARMON
Hazardous weather outlook, Jun 12, 4:30 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT SAT JUN 12 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121730-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CDT SAT JUN 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN LATER THIS
AFTERNOON AND EARLY EVENING...MAINLY OVER THE WESTERN FLORIDA
PANHANDLE AND THE COASTAL COUNTIES OF SOUTHWEST ALABAMA WHERE THE SEA
BREEZE WILL PROVIDE A FOCUS. ISOLATED TO SCATTERED CONVECTION WILL
PUSH INTO THE INTERIOR SECTIONS BY MID TO LATE AFTERNOON. BRIEF...
LOCALLY HEAVY DOWNPOURS...GUSTY WINDS AND FREQUENT LIGHTNING WILL BE
COMMON WITH THE STRONGER STORMS. OTHERWISE...WIDESPREAD SEVERE
THUNDERSTORM DEVELOPMENT IS NOT EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)...
HIGH PRESSURE BEGINS TO WEAKEN BY SUNDAY...AS A WEAK AREA OF LOW
PRESSURE IS EXPECTED TO APPROACH THE AREA FROM THE SOUTH BY EARLY
MONDAY. IF THIS DEVELOPS...SHOWERS AND THUNDERSTORMS COULD BECOME
MORE NUMEROUS SUNDAY INTO MONDAY AS ABUNDANT GULF MOISTURE SPREADS
NORTHWARD. THE MAIN THREAT FROM THIS SYSTEM WILL BE LOCALLY HEAVY
RAIN. OTHERWISE...HEADING INTO MID WEEK...A CHANCE OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE. HOWEVER...NO HAZARDOUS OR SEVERE
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 12, 4:56 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
556 PM CDT SAT JUN 12 2004
ALZ057-058-060-122345-
COVINGTON-BUTLER-CRENSHAW-
556 PM CDT SAT JUN 12 2004
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER COVINGTON...BUTLER
AND CRENSHAW COUNTIES...
AT 547 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 3 MILES NORTHWEST OF HIGHLAND HOME TO 4 MILES
EAST OF OAKY STREAK...AND MOVING NORTH AT 5 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...MIDWAY...
MULBERRY...DAISY...HONORAVILLE AND PIGEON CREEK THROUGH 645 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Thunderstorm Wind, Escambia
- When
- June 12, 5:30 PM CST to 5:32 PM CST
- Where
- Escambia County, Little Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.117, -87.383
High winds from a thunderstorm blew down several trees and power lines near Little Rock.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 20042 injured · $575,000 · F3 · 62 events
- Flash Flooding and Hail in Missouri, June 12 to 13, 2004$5.7 million · 2.5 in hail · 50 events
- Damaging Wind in Missouri, June 12, 20041 death · 70 kt wind · 1 event
- Flash Flood and Hail in Nebraska, June 12, 2004$4.6 million · 2 in hail · 20 events
- Tornado and Hail in Tennessee, June 12 to 13, 2004$284,000 · F1 · 18 events
- Hail and Damaging Winds in Kansas, June 12, 2004$1.0 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Texas, June 12, 2004$766,000 · 1.75 in hail · 11 events
- Hail and Damaging Wind in Texas, June 12, 2004$675,000 · 2.75 in hail · 11 events
- Hail in Kansas, June 12, 2004$645,000 · 1.75 in hail · 5 events
- Flash Flooding in Indiana, June 12, 2004$538,000 · 7 events
- Flooding in West Virginia, June 12, 2004$500,000 · 2 events
- Flash Flood in Kentucky, June 12, 2004$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405772.